Jump to content

Photo
Accutane

Isotretinoin Giving Me Doubt

severe acne painful cystic

No replies to this topic

#1 AcneHaTer9871

AcneHaTer9871

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Male
  • Joined: 23-May 14

Posted 23 May 2014 - 05:42 PM

I am new to writing on these forums and I'm not sure if anyone will read it but I thought I may as well give it a go.
Firstly I thought I would describe my situation. I am 17 and have had mild acne for most of my high school life. Six months ago I was reffered to a skin specialist by my gp after my acne became progressively worse even after being on a number of different antibiotics. When I saw the derm she put me on 10mg of isotretinoin, 10mg of prednisone and 400mg erythromycin. After 1 month my acne exploded and my extremely painful cystic acne was spreading and was concentrated at the jaw line and around my neck. At the end of the month when I saw her again she said that she was happy with it and that it looked good which it didn't. She then raised me to 20mg and dropped the prednisone to 5mg and kept me on the erythromycin. After 2 months my acne was even worse! My face was so painful I couldnt turn my head as I had a number of cystic pimples that had joined together to form one long tract. I also had a cluster of cysts in the centre of my chest that were extremely painful and made it hurt to stand up straight. After that month when I saw her again she said what happened to you and I said its gotten even worse she said yeah... she dropped me back down to 10mg of isotretinoin and raised the prednisone to 20mg.
A few days later, angry that my skin was just getting worse I saw my gp who was appalled that my skin had gotten that bad and referred me to another specialist. The new specialist gave me injections of cortisone and raised the isotretinoin to 60mg and said 10mg was way too low. Within a day my inflammation had subsided dramatically and for a few days after that it got progressively better, the large tracts had subsided and I had nearly no cystic acne on my back. After about a week from when I had the injections things stopped improving and slowly worsened as the week progressed. It has been two weeks since I had those injections and I am feeling angry and frustrated, the isotretinoin doesn't seem to be working and my face is still oily. Large cysts are beginning to come up around my neck and under my chin. Sleeping isn't as easy as it once was as the pain and throbbing of my face is irritating. I dread washing my face in the morning and evening as it hurts to wash and all the puss oozes out once the scabs get wet. 
I am worried that roaccutane wont work on me and that I will have to deal with looking like a freak for a long time, its a horrible and helpless feeling. Sorry for writing such a long post, any comments would be appreciated. 


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users